MAUDE Adverse Event Report: BD SUZHOU (MDS) SAF-T-INTIMA; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BD SUZHOU (MDS) SAF-T-INTIMA; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 383323
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that they have had 1 of these catheters that had a tiny shaving of metal attached to the tip of the needle that could easily break off.It appears to be an extra shaving/sliver that wasn¿t removed when the bevel was manufactured.Verbatim: complaint via email.Email(s) attached i wanted to report an issue with the bd saf-t-intima 22g iv catheter, lot 5259038.We have had 1 these catheters that had a tiny shaving of metal attached to the tip of the needle that could easily break off.It appears to be an extra shaving/sliver that wasn¿t removed when the bevel was manufactured.We were able to catch this prior to any patient use, and we have opened other catheters within this same lot and they have been ok so far.It was very difficult to get a good photo due to how small this shaving is but, hopefully this is helpful.Additional information received on 24-mar-2026: 1.Can you please provide an exact date of event in format dd-mmm-yyyy? this was discovered on 3/17/26.2.Can you share any physical sample if available for investigation? i still have the iv catheter intact that could be used as a physical example.3.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No serious event as this was caught prior to any patient use.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
SAF-T-INTIMA
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24766466
Report Number3006948883-2026-00242
Device Sequence Number18430145
Product Code FOZ
UDI-Device Identifier00382903833238
UDI-Public(01)00382903833238(17)290831(10)5259038
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383323
Device Lot Number5259038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown